Vicks NyQuil FAQ
Vicks NyQuil FAQ
Q: What is NyQuil?
A: NyQuil is an over-the-counter medication that treats nighttime symptoms of the common cold and flu such as sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough.
Q: What does NyQuil do?
A: NyQuil relieves your sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough, so you can get the rest you need.
Q: How often can I take NyQuil?
A: Adults and children 12 years of age or older can take NyQuil every six hours
Q: How much NyQuil can I take?
Q: How long does it take for NyQuil to work?
A: This depends on many factors but it usually takes 30 minutes for NyQuil to start working.
Q: How much NyQuil is safe?
A: You should not exceed four doses of NyQuil in a 24-hour period.
Q: How much alcohol is in NyQuil?
A: NyQuil Liquid contains 10 percent alcohol. NyQuil LiquiCaps does not contain alcohol. Alcohol-Free NyQuil Cold & Flu Nighttime Relief Liquid does not contain alcohol.
Q: Can I give NyQuil to a child?
A: No, children under the age of 12 should not take NyQuil. However, children ages six to 11 may take Children’s NyQuil . Use as directed (15 mL every six hours). Do not exceed four doses within 24 hours. Children ages four to six may take Children’s NyQuil if prescribed by a doctor. Children under four years old should not take Children’s NyQuil.
Q: Can I take NyQuil while pregnant or breast-feeding?
A: If you are pregnant or breast-feeding, check with your health professional before taking NyQuil. He or she can determine if it is safe for you.
Q: What is the active ingredient in NyQuil?
A: NyQuil has three active ingredients: acetaminophen (a pain reliever/fever reducer), dextromethorphan HBr (a cough suppressant) and doxylamine succinate (an antihistamine). Q: Does NyQuil expire?A: Yes. Do not use NyQuil beyond the expiration date on the package.
Q: What are the side effects of NyQuil?
A: NyQuil may cause marked drowsiness. It is important to avoid alcoholic drinks when taking NyQuil and be careful when driving a motor vehicle or operating machinery. In children, NyQuil may cause excitability.
Q: Will NyQuil make me sleepy?
A: Yes. NyQuil may cause marked drowsiness.
Q: What are the different types of NyQuil?
A: NyQuil comes as a liquid or gel caps. NyQuil relieves your sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough, so you can get the rest you need. NyQuil SEVERE delivers maximum symptom-fighting ingredients to relieve your worst cold symptoms at night. NyQuil Cough Suppressant relieves your cough so you can get the sleep you need.
Q: What’s the difference between NyQuil and NyQuil SEVERE?
A: NyQuil SEVERE delivers maximum symptom-fighting ingredients* to relieve your worst cold symptoms. Besides the active ingredients in NyQuil, NyQuil SEVERE contains 10 mg of phenylephrine HCl, a nasal decongestant.
*Among OTC cold & flu medicines
Q: Are there any warnings I should be aware of when taking NyQuil?
A: NyQuil contains acetaminophen. Severe liver damage may occur if you: take more than four doses of NyQuil within 24 hours, take NyQuil with other drugs containing acetaminophen, consume three or more alcoholic drinks every day while taking NyQuil. If you have a severe sore throat and it persists for more than two days and is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly. Be sure to read the label carefully, and use NyQuil as directed. Learn more about the active ingredients in NyQuil and NyQuil SEVERE.
Q: Can I take NyQuil if I have high blood pressure?
A: In patients with hypertension, the use of certain medications may raise their blood pressure. Decongestants provide relief by narrowing blood vessels to reduce nasal stuffiness, but this can potentially affect other blood vessels, which may increase blood pressure. NyQuil™ HBP is free of decongestants for people with high blood pressure. To learn more, click here.